Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prednisone and Blood pressure/meds
    avatar
    jnskthrn27 posted:
    My rheumatologist has placed me on prednisone to get my inflammation under control temporarily. I haven't been able to find information but would like to know if this will affect my blood pressure or affect the way my blood pressure medication works. It has been a couple days and I do notice my blood pressure slightly higher than normal since starting back from when I started the BP medicine. I am not in a dangerous high number or anything but still concerned and want to be sure it won't get higher. Also can missing a day of BP medicine earlier this week throw my good BP out the window? Would missing the one dose mess me up? Thanks to any who can answer.
    Reply
     
    avatar
    run2bhealthy4life responded:
    Here is a great article about prednisone - it looks like it can cause blood pressure to rise. www.gihealth.com/html/education/drugs/prednisone.html Good luck!
     
    avatar
    Lesliebones responded:
    I have been taking prednisone for asthma since the start of 2009. I wish I had taken the time to research the side effects of prednisone. It can be a geat medication for bringing down inflammation, but you need to be aware of how to gradually get off it and know what the side effects so they don't catch you blind sided. It is good you are monitoring your BP. I developed gastritis, fast heart rate, and hypertension. For me the hypertension set in at 7 weeks when the gastritis came to a head. I have the gastritis calmed down, but the hypertension is still present and worsening. Sorry I don't know about your BP meds.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center